Alert archive / Oregon / High Wind Warnings in 2007
High Wind Warning 6, NWS Medford, OR
NWS Medford, OR issued this high wind warning at Nov 17, 2007, 3:40 AM PST for Coos County, Curry County, Douglas County, Oregon. It took effect at Nov 17, 2007, 4:00 AM PST. It was in force for 6 hr. 7 reports came from inside the area while it was in force.
The area
The counties it named, with what was reported inside it.
The facts
- Issued
- Nov 17, 2007, 3:40 AM PST (11:40 UTC)
- In effect from
- Nov 17, 2007, 4:00 AM PST
- Expired
- Nov 17, 2007, 9:48 AM PST
- In force
- 6 hr
- Issued by
- NWS Medford, OR
Counties Coos County, OR, Curry County, OR, Douglas County, OR
The radar
The Medford radar (KMAX), 135 km from the middle of the area, began a volume at 11:41 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Nov 17, 5:17 AM PST | HEAVY RAIN 2.64 | 4 Ne Gold Beach, OR | 5AM TO 5AM. WIND SOUTH 30 TO 40 MPH AT 5AM. |
| Nov 17, 7:39 AM PST | HEAVY RAIN 2.31 | 5 Nnw Brookings, OR | 7PM TO 7AM. |
| Nov 17, 8:45 AM PST | HEAVY RAIN 1.5 | N Elkton, OR | THIS IS A 13 HOUR AMOUNT ENDING AT 8AM. |
| Nov 17, 9:25 AM PST | HEAVY RAIN 1.81 | 1 Ene Bandon, OR | 24 HOUR TOTAL ENDING AT 830 AM |
| Nov 17, 9:25 AM PST | HEAVY RAIN 1.95 | 2 Ene Myrtle Point, OR | 15 HOUR TOTAL ENDING AT 9 AM |
| Nov 17, 9:25 AM PST | HEAVY RAIN 2 | 1 N Coquille, OR | 24 HOUR TOTAL ENDING AT 9 AM. ALSO REPORTED 2.70 INCHES OF RAIN IN A 30 HOUR PERIOD. |
| Nov 17, 9:51 AM PST | HEAVY RAIN 2.02 | Ssw Port Orford, OR | 12 HOUR TOTAL ENDING AT 930 AM |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
The nearest sounding before it
Medford/Jackson, OR (KMFR), launched 00:00Z, 11.7 hours before the alert went out and 108 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 789 m above ground
- 0-6 km bulk shear
- 54 kt
- 0-1 km storm-relative helicity
- 229 m²/s²
- 0-3 km storm-relative helicity
- 338 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WWUS76 KMFR 171140 NPWMFR URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE MEDFORD OR 340 AM PST SAT NOV 17 2007 ...STRONG WINDS EXPECTED ALONG THE COAST TODAY... ORZ021-022-171945- /O.NEW.KMFR.HW.W.0006.071117T1200Z-071117T2100Z/ SOUTH CENTRAL OREGON COAST-CURRY COUNTY COAST- INCLUDING THE CITIES OF...COOS BAY...NORTH BEND...REEDSPORT... COQUILLE...BROOKINGS...HARBOR...GOLD BEACH 340 AM PST SAT NOV 17 2007 ...HIGH WIND WARNING IN EFFECT UNTIL 1 PM PST THIS AFTERNOON... THE NATIONAL WEATHER SERVICE IN MEDFORD HAS ISSUED A HIGH WIND WARNING...WHICH IS IN EFFECT UNTIL 1 PM PST THIS AFTERNOON. LOW PRESSURE ABOUT 200 NAUTICAL MILES WEST OF THE OREGON COAST THIS MORNING HAS INCREASED SOUTH WINDS TO 20 TO 40 MPH WITH GUSTS OF 45 TO 55 MPH ALONG THE CURRY COUNTY COAST AND COASTAL MOUNTAINS. AS THIS LOW NEARS THE COAST SOUTH WINDS WILL CONTINUE TO INCREASE TO 35 TO 55 MPH WITH GUSTS OF 55 TO 75 MPH. WINDS WILL TURN SOUTHWEST AND DECREASE AROUND 1 PM THIS AFTERNOON AS THE LOW MOVES NORTHEAST OF THE AREA. A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE. $$ BTL
1 follow-up statement
000 WWUS76 KMFR 171748 NPWMFR URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE MEDFORD OR 948 AM PST SAT NOV 17 2007 ORZ021-022-171900- /O.CAN.KMFR.HW.W.0006.000000T0000Z-071117T2100Z/ SOUTH CENTRAL OREGON COAST-CURRY COUNTY COAST- INCLUDING THE CITIES OF...COOS BAY...NORTH BEND...REEDSPORT... COQUILLE...BROOKINGS...HARBOR...GOLD BEACH 948 AM PST SAT NOV 17 2007 ...HIGH WIND WARNING IS CANCELLED... THE NATIONAL WEATHER SERVICE IN MEDFORD HAS CANCELLED THE HIGH WIND WARNING. EXPECT SOUTH WINDS OF 20 TO 35 MPH TO CONTINUE FOR THE NEXT FEW HOURS ALONG PORTIONS OF THE COAST. LOCAL AREAS SUCH AS CAPE BLANCO WILL EXPERIENCE HIGHER GUSTS TO AROUND 50 MPH AT TIMES. $$ RH
What forecasters said that day
The local office's own words before this high wind warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Medford, OR wrote its last area forecast discussion before this high wind warning went out at Nov 16, 8:00 PM PST, 7 hours 40 minutes earlier.
Area forecast discussion, Nov 16, 8:00 PM PST, 7 hours 40 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE MEDFORD OR 800 PM PST FRI NOV 16 2007 .DISCUSSION... NUMEROUS SHOWERS CAN BE SEEN ON RADAR WHILE SATELLITE SHOWS THE FAST WESTERLY FLOW CONTINUES ABOVE THE SLOW MOVING FRONT. NO NEED TO MODIFY THE ALREADY WET FORECAST. .PREVIOUS DISCUSSION... .SHORT TERM...A WET PATTERN IS IN STORE FOR MOST OF THE FORECAST REGION THROUGH SUNDAY. A COLD FRONT STRETCHES SEVERAL HUNDRED MILES OFF THE CENTRAL OREGON COAST THIS AFTERNOON. THE MODELS ARE IN GOOD AGREEMENT KEEPING THE FRONT FAIRLY STATIONARY THROUGH SUNDAY AS A SERIES OF WAVES MOVE ALONG THE FRONT. THE COLD FRONT WILL BEGIN TO SHIFT SOUTHWARD SUNDAY EVENING AND SHOULD BE NEAR REDDING CALIFORNIA BY MID MONDAY MORNING. AS FAR AS RAINFALL AMOUNTS THE OROGRAPHICALLY FAVORED LOCATIONS OVER SOUTHWEST OREGON AND ALONG THE CASCADES SHOULD SEE THE GREATEST TOTALS THROUGH SUNDAY EVENING. PRECIPITATION WILL BECOME MORE SHOWERY BEHIND THE FRONT LATE SUNDAY NIGHT THROUGH MONDAY. THE SNOW LEVEL WILL BEGIN TO LOWER SUNDAY AFTERNOON...THEN REALLY TAKE A DIVE TO BELOW PASS LEVEL SUNDAY NIGHT. AT THIS POINT THE CASCADES AND SISKIYOUS COULD ACCUMULATE UP TO 6 INCHES OF SNOW SUNDAY NIGHT. WILL NEED TO KEEP AN EYE ON THE PATTERN FOR POSSIBLE SNOW ADVISORY SUNDAY NIGHT. .LONG TERM...STRONG RIDGE BUILDS INTO THE PACIFIC NORTHWEST THROUGH THE PERIOD WITH A DRY NORTHERLY FLOW ALOFT DEVELOPING. AT THE SURFACE A FAIRLY STRONG HIGH DEVELOPS OVER THE GREAT BASIN WITH LOWER SURFACE PRESSURE ALONG THE COAST SETTING UP A LOW LEVEL OFFSHORE FLOW PATTERN. && .AVIATION...A MIX OF MVFR AND VFR CONDITIONS WEST OF THE CASCADES OVERNIGHT. LOCAL IFR CONDITIONS CAN BE EXPECTED ALONG THE COAST. EAST OF THE CASCADES...GENERALLY VFR CONDITIONS. && .MFR WATCHES/WARNINGS/ADVISORIES... OR...NONE. CA...NONE. PACIFIC COASTAL WATERS... SMALL CRAFT ADVISORY FOR WINDS FROM 10 AM TO 4 PM PST SATURDAY FOR PZZ356-PZZ376. HAZARDOUS SEAS WARNING FROM 10 PM THIS EVENING TO MIDNIGHT PST SATURDAY NIGHT FOR PZZ350-PZZ356-PZZ370-PZZ376. SMALL CRAFT ADVISORY FOR HAZARDOUS SEAS UNTIL 10 PM PST THIS EVENING FOR PZZ350-PZZ356-PZZ370-PZZ376. RH/MS/MJ/MO
In the hours before
Local storm report, Nov 16, 10:14 PM PST, 5 hours 26 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MEDFORD OR
1014 PM PST FRI NOV 16 2007
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0940 PM HEAVY RAIN 6 ESE COOS BAY 43.33N 124.12W
11/16/2007 M1.62 INCH COOS OR TRAINED SPOTTER
12 HOUR TOTAL 9PM PST THURSDAY TO 9PM PST FRIDAY. LOCATED
ALONG THE COOS RIVER.
&&
LUTZThe office that day
Everything else NWS Medford, OR issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Nov 17, 1:17 PM PST | Flood Watch | MFR | Coos, Curry, Douglas | 48 hr |
| Nov 17, 2:33 PM PST | River Flood Watch | MFR | Coos, Curry, Douglas | 17 hr |
Nearby
High Wind Warnings in Oregon, 2007Every high wind warning in 2007
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.